Jump to content

Odd Behavior I Can't Seem To Stop


[On...]

Recommended Posts

I keep cycling back and forth between being confident that my symptoms are totally from withdrawals from benzos, to being downright convinced that I now actually have something unrelated to the withdrawal and is "life threatening" with grand illusions that I will probably not be alive within the next ten years, let alone finish out this year.

 

I know this is not logical or rational, nor does the medical evidence dictate the latter to be true. I even start to entertain the idea that the medical tests may have been faulty or that they missed something. This constant need for reassurance and then more reassurance (and did I mention more reassurance?), logically seems pathetic, and I "know" this, yet a half an hour from now I could easily be checking my BP with a home tester once again, obsessing over nothing, but a w/d blood pressure increase.

 

It almost always happens after a window is over and the wave settles in. I always use to pride myself for being mentally strong, decisive and sure of myself, this benzo stuff has really taken my brain through the "wringer"!

 

I hate it because it reaffirms just how mentally fragile and unready I am and how far I am from being normal. I know that this drug causes emotional issues in a wide variety of cognitive and emotional areas, but sometimes I feel like I'm losing my self, who I really am. I wasn't this way before I started and quit these benzo's, that's the best thing I can grasp on to for now.

 

Anyone else out there that's been jumping up and down on this same "pogo-stick"?

 

 

Link to comment
Share on other sites

I've felt this way ever since I jumped. It's horrid, I know. The thoughts make you really confused, like you don't know what's real from fiction but, if you've already been checked out or had no problems of such before benzos, it's probably withdrawal.

 

The only thing that helps me is letting the thoughts go through my mind. If I fight them they only get stronger and protest against me more. Withdrawal wants to trick you.

 

I hope this goes away for you soon. We're in enough distress during withdrawal; we don't need the added mental symptoms on top of the physical ones.

Link to comment
Share on other sites

Thanks shaneb!

 

It's just a battle between the logic part of the brain and delusional influence that this drug plays on rational reasoning that makes this hard. I just keep telling myself I just have to wait because "I just got on the wrong ride" and now I have to wait until the "ride" stops.

 

It reminds me of the time when I was a kid, my Dad took me on an "All-Day" deep sea fishing trip on a large-party boat and I became ill with seasickness within the first hour. Boy, was that ever a long day!

 

<b>On The Mend</b>

Link to comment
Share on other sites

I keep cycling back and forth between being confident that my symptoms are totally from withdrawals from benzos, to being downright convinced that I now actually have something unrelated to the withdrawal and is "life threatening" with grand illusions that I will probably not be alive within the next ten years, let alone finish out this year.

 

I know this is not logical or rational, nor does the medical evidence dictate the latter to be true. I even start to entertain the idea that the medical tests may have been faulty or that they missed something. This constant need for reassurance and then more reassurance (and did I mention more reassurance?), logically seems pathetic, and I "know" this, yet a half an hour from now I could easily be checking my BP with a home tester once again, obsessing over nothing, but a w/d blood pressure increase.

 

It almost always happens after a window is over and the wave settles in. I always use to pride myself for being mentally strong, decisive and sure of myself, this benzo stuff has really taken my brain through the "wringer"!

 

I hate it because it reaffirms just how mentally fragile and unready I am and how far I am from being normal. I know that this drug causes emotional issues in a wide variety of cognitive and emotional areas, but sometimes I feel like I'm losing my self, who I really am. I wasn't this way before I started and quit these benzo's, that's the best thing I can grasp on to for now.

 

Anyone else out there that's been jumping up and down on this same "pogo-stick"?

 

Hi On the Mend,

 

I just wrote about this very phenomenon of finding myself vacillating between capable adult and being "borderline intellectual functioning"!  My sister calls it a "software reboot" and my mom calls it a "chemical storm".  After a particularly challenging wave (traumatic from my perspective), my voice actually changed to that of a little girl at certain points when I was under extreme duress.  Just plain weird! 

 

I agree with you that this really means that we are extremely vulnerable to stress and not quite ready for prime time!  We will all get there!  :) Hugs, Klonkers

Link to comment
Share on other sites

 

 

Hi On the Mend,

 

I just wrote about this very phenomenon of finding myself vacillating between capable adult and being "borderline intellectual functioning"!  My sister calls it a "software reboot" and my mom calls it a "chemical storm".  After a particularly challenging wave (traumatic from my perspective), my voice actually changed to that of a little girl at certain points when I was under extreme duress.  Just plain weird! 

 

I agree with you that this really means that we are extremely vulnerable to stress and not quite ready for prime time!  We will all get there!  :) Hugs, Klonkers

 

Thanks Klonkers!

 

I agree that this drug, especially at withdrawals stages reaches far back into certain areas of the brain that have been left alone or forgotten about for years. It can cause you to remember or even dream about people you haven't thought of for many years, it can make you mourn any perceived loss from any time period of your life, it can make you face your worst fears in a nightmare and it can also make you cry like a baby in your weakest emotional moments, or over a single phrase from a script line from a television show. It's a mean-spirited drug, that's for sure!

 

Maybe in the end we'll all be stronger for it!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...